Alert archive / Nebraska / Wind Chill Advisories in 2013
Wind Chill Advisory 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Jan 12, 2013, 8:15 PM MST for 8 counties in Nebraska. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2013, 8:15 PM MST (03:15 UTC)
- Expired
- Jan 13, 2013, 9:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769 WWUS45 KCYS 130315 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 815 PM MST SAT JAN 12 2013 NEZ002-003-019>021-054-055-095-096-131400- /O.NEW.KCYS.WC.Y.0002.130113T0315Z-130113T1400Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 815 PM MST SAT JAN 12 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM MST SUNDAY. * WINDS...WEST TO NORTHWEST WINDS ARE EXPECTED TO REMAIN BETWEEN 5 TO 10 MPH TONIGHT. * WIND CHILL VALUES...ALTHOUGH WINDS WILL BE RELATIVELY LIGHT...VERY COLD TEMPERATURES BELOW ZERO IN COMBINATION WITH THE WINDS WILL PRODUCE WIND CHILLS BETWEEN 25 BELOW TO 15 BELOW ZERO. LOCALIZED AREAS MAY EXPERIENCE WIND CHILLS AROUND 30 BELOW ZERO THROUGH SUNDAY MORNING. * IMPACTS...TEMPERATURES AND WIND CHILLS VALUES THIS COLD WILL RESULT IN FROST BITE IN UNDER 25 MINUTES ON EXPOSED SKIN IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 25 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ TT
2 follow-up statements
036 WWUS45 KCYS 131014 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 314 AM MST SUN JAN 13 2013 NEZ002-003-019>021-054-055-095-096-131600- /O.EXT.KCYS.WC.Y.0002.000000T0000Z-130113T1600Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 314 AM MST SUN JAN 13 2013 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM MST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM MST THIS MORNING. * WINDS...WEST TO NORTHWEST WINDS ARE EXPECTED TO REMAIN BETWEEN 5 TO 10 MPH THROUGH THIS MORNING. * WIND CHILL VALUES...ALTHOUGH WINDS WILL BE RELATIVELY LIGHT... VERY COLD TEMPERATURES IN COMBINATION WITH THE WINDS WILL PRODUCE WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO. LOCALIZED AREAS MAY EXPERIENCE WIND CHILLS AROUND 30 BELOW ZERO THROUGH THIS MORNING. * IMPACTS...WIND CHILL VALUES THIS COLD WILL RESULT IN FROST BITE IN UNDER 25 MINUTES ON EXPOSED SKIN IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 25 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ FINCH
062 WWUS45 KCYS 131600 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 900 AM MST SUN JAN 13 2013 NEZ002-003-019>021-054-055-095-096-131700- /O.EXP.KCYS.WC.Y.0002.000000T0000Z-130113T1600Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 900 AM MST SUN JAN 13 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. WARMING TEMPERATURES THROUGH THE MORNING WILL ALLOW WIND CHILL VALUES TO INCREASE ABOVE ADVISORY LEVELS. HOWEVER...WILL STILL SEE VALUES BETWEEN MINUS 5 AND MINUS 15 THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 4:42 PM MST, 3 hours 33 minutes earlier.
Area forecast discussion, Jan 12, 4:42 PM MST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 442 PM MST SAT JAN 12 2013 .AVIATION...00Z TAF ISSUANCE. PERIODS OF MVFR OR IFR CIGS AND VIS ARE POSSIBLE THROUGH TONIGHT IN THIS COLD AND RELATIVELY MOIST ENVIRONMENT...ESPECIALLY IN LOW LYING VALLEYS WHERE A LIGHT FOG IS POSSIBLE. IN ADDITION...LIGHT SNOW AND FLURRIES WILL RETURN TO THE NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA TONIGHT...WITH HIGHEST CONFIDENCE THAT KRWL AND KCDR WILL SEE IFR CONDITIONS IN SNOW THIS EVENING. && .PREV DISCUSSION... /ISSUED 400 PM MST SAT JAN 12 2013/ SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... VERY COLD TEMPERATURES WILL BE THE MAIN WEATHER FEATURE THIS PERIOD AS THE CWA REMAIN UNDER A COLD POSITIVELY TILTED UPPER TROF TONIGHT THROUGH MOST OF MONDAY. A FEW WEAK IMPULSES EMBEDDED WITHIN THE UPPER TROF WILL MOVE OVER MAINLY WESTERN PARTS OF THE CWA AND BRING A FEW SNOW SHOWERS AND FLURRIES MAINLY TONIGHT. VERY COLD TEMPERATURES WILL BE ACCOMPANIED BY LIGHT BREEZES BUT WITH CLOUDS LIMITING COOLING SOMEWHAT IT APPEARS WIND CHILLS WILL FOR THE MOST PART STAY ABOVE ADVISORY LEVELS TONIGHT. SAME CASE OVERALL FOR SUNDAY NIGHT. COLD UPPER TROF WILL FINALLY SHIFT TO THE EAST MONDAY NIGHT WHILE LEE TROFFING DEVELOPS OVER THE HIGH PLAINS. THIS WILL INCREASE THE WINDS OVER SE WY THUS MIN TEMPS MONDAY NIGHT WILL LIKELY BE ATTAINED IN THE EVENING WITH SOME WARMING OVER THE PLAINS ADJACENT TO THE MTNS LATER AS THE WINDS PICK UP. MEANWHILE A FEW SNOW SHOWERS POSSIBLE MONDAY NIGHT OVER THE HIGHER MTNS AND FAR WEST AS SOME WEAK SHORTWAVE ENERGY MOVES OVER THE AREA IN NORTHERLY UPPER FLOW. LONG TERM...THE LONG TERM PATTERN WILL BE A FAIRLY STAGNANT ONE...WITH A STRONG UPPER LEVEL RIDGE OVER THE EASTERN PACIFIC AND POLAR VORTEX OVER EASTERN CANADA. THIS WILL KEEP THE FORECAST AREA UNDER NORTHWEST FLOW ALOFT THROUGH THE PERIOD. FOR TUESDAY...A STRONG JET DIGGING SOUTH INTO THE CENTRAL PLAINS WILL PUSH THE CURRENT STRONG UPPER TROUGH TO THE SOUTH AND EAST...WITH HEIGHTS AND TEMPS RISING OVERHEAD AS A RESULT. A SFC FRONT WILL MOVE SOUTH ACROSS THE EASTERN PLAINS WITH THE SFC PRESSURE GRADIENT TIGHTENING ALONG THE ROCKIES. WITH THE STRONG WINDS ALOFT...WAA PATTERN AND STRONG GRADIENT AT THE SFC...WILL SEE MODERATE TO STRONG WESTERLY SFC WINDS IN THE TYPICAL WIND PRONE AREAS THROUGH THE EARLY PART OF THE DAY. LIGHT SNOW WILL OCCUR AS THE SURFACE AND MIDLEVEL FRONTS MOVE THROUGH MAINLY IN NORTHERN PORTIONS OF THE CWA...BUT ACCUMULATIONS WILL BE VERY LIGHT IF ANY. SHOULD SEE SOME MOUNTAIN SNOW SHOWERS WITH THE MIDLEVEL FRONT AS WELL. TEMPS WILL WARM BACK TO MORE NORMAL VALUES FOR THIS TIME OF YEAR IN THIS PATTERN...ALTHOUGH WILL KEEP TEMPS SLIGHTLY UNDER GUIDANCE FOR EXPECTED RESIDUAL SNOWPACK ON TUESDAY. AS THE SNOW MELTS AND CLOUD COVER DIMINISHES WITH DRIER AIR ADVECTING INTO THE REGION THROUGH THE END OF THE WEEK...TEMPS SHOULD PEAK SLIGHTLY ABOVE NORMAL. CONDITIONS WILL REMAIN DRY THROUGH SATURDAY IN THIS STAGNANT PATTERN UNDER PARTLY CLOUDY TO MOSTLY CLEAR SKIES. ANOTHER BACKDOOR TYPE FRONT WILL MOVE INTO THE PLAINS ON THURSDAY...WITH A THIRD WEAK FRONT EXPECTED FOR SATURDAY. THIS WILL KEEP SFC WINDS BREEZY BOTH DAYS IN THE WIND PRONE AREA. OTHERWISE WINDS SHOULD REMAIN ON THE LIGHTER SIDE ACROSS THE FORECAST AREA. FIRE WEATHER...NO CONCERNS SEEN FOR SOME TIME WITH COLD TEMPERATURES AND MAINLY LIGHT WINDS EXPECTED THROUGH MONDAY. WINDS WILL INCREASE SOME BY MIDWEEK ESPECIALLY AROUND THE WY MTNS BUT NON-CRITICAL CONDITIONS EXPECTED OTHERWISE. SOME SNOW SHOWERS WILL CONTINUE AT TIMES OVER THE HIGHER MTNS THROUGH MONDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...RE LONG TERM/AVIATION...RJM
Hazardous weather outlook, Jan 12, 7:30 PM MST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 730 PM MST SAT JAN 12 2013 WYZ101>119-131200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 730 PM MST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT VERY COLD WIND CHILL VALUES BETWEEN 30 BELOW TO 15 BELOW ZERO ARE EXPECTED ACROSS SOUTHEAST WYOMING TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY COLD CONDITIONS ARE EXPECTED THROUGH MONDAY NIGHT WITH WIDESPREAD NIGHTTIME WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO. SOME LOCATIONS IN THE HIGH MOUNTAIN VALLEYS COULD SEE WIND CHILLS DROP BELOW MINUS 30 DEGREES. WIND GUSTS TO 50 MPH WILL BE POSSIBLE LATE MONDAY NIGHT THROUGH TUESDAY NIGHT MAINLY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-131200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 730 PM MST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT VERY COLD WIND CHILL VALUES BETWEEN 20 BELOW TO 10 BELOW ZERO ARE EXPECTED ACROSS THE WESTERN NEBRASKA PANHANDLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY COLD CONDITIONS ARE EXPECTED THROUGH MONDAY NIGHT WITH WIDESPREAD NIGHTTIME WIND CHILLS OF 10 TO 20 DEGREES BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
Nearby
Wind Chill Advisories in Nebraska, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.